MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G35532
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: vascular surgery coordinator.Device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during distal superficial femoral and popliteal artery revascularization, an advance 35 lp low profile balloon catheter leaked contrast.The device was used for post-stenting dilation of a stenosed lesion.The patient had no occlusion, angulation, or tortuosity.The balloon was in position before it was inflated with 25% contrast solution using an inflation device.Nominal pressure was not reached before the balloon started leaking.The balloon was then deflated and removed, while another manufacturer's device was used to complete the procedure.No portion of the device was left inside the patient.The patient did not require any additional procedures or prolonged hospitalization.There were no adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Event summary: as reported, during distal superficial femoral and popliteal artery revascularization, an advance 35 lp low profile balloon catheter leaked contrast.The device was used for post-stenting dilation of a stenosed lesion.The patient had no occlusion, angulation, or tortuosity.The balloon was in position before it was inflated with 25% contrast solution using an inflation device.Nominal pressure was not reached before the balloon started leaking.The balloon was then deflated and removed, while another manufacturer's device was used to complete the procedure.No portion of the device was left inside the patient.The patient did not require any additional procedures or prolonged hospitalization.There were no adverse effects due to this occurrence.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record, drawing, specifications, the instructions for use, and quality control data.The complainant returned one used balloon catheter to cook for investigation.Physical examination of the returned device showed no visible damage.The balloon was inflated and a pin hole leak was noticed at the distal end of the balloon.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: ¿device description: the balloon is manufactured from an extra-thinwall, high-strength, minimally compliant material.Particular care should be taken in handling the balloon to prevent damage.It will inflate to the indicated size parameters when utilizing proper pressure recommendations.Adhere to balloon inflation pressure parameters indicated in the compliance card insert.Refer to label for further information.Use of a pressure gauge is recommended to monitor inflation pressures.Warnings: "do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, which resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.¿ ¿do not use a power injector for balloon inflation or injection of contrast medium through catheter lumen marked ¿distal¿.Rupture may occur." instructions for use: "balloon preparation: choose a balloon appropriate to lesion length and vessel diameter.Upon removal from package, inspect the catheter to ensure no damage has occurred during shipping." "balloon introduction and inflation note: if resistance is met while advancing the balloon dilatation catheter, determine the cause and proceed with caution.Inflate balloon to desired pressure.Adhere to recommended balloon inflation pressures.(see compliance card insert.) if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit." how supplied: "store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ cook has concluded that the component failure is unrelated to design or manufacturing of this product.Cook confirmed this complaint on customer testimony and device evaluation.The information provided upon review of complaint file, device history record, complaint history, device master record, and design verification testing provide objective evidence to support that the device was manufactured to specification.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11760443
Report Number1820334-2021-01271
Device Sequence Number14238549
Product Code LIT
UDI-Device Identifier10827002355320
UDI-Public(01)10827002355320(17)240111(10)13679036
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K132020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2024
Device Model NumberG35532
Device Catalogue NumberPTA5-35-135-5-20.0
Device Lot Number13679036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Initial Date Received by Manufacturer 04/13/2021
Supplement Date Received by Manufacturer08/02/2021
Initial Report FDA Received Date05/03/2021
Supplement Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK 7FR HIGH FLEX ANSEL SHEATH